MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the ultraflex esophageal stent will not be returned for evaluation; therefore a device analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an ultraflex esophageal ng distal release covered stent was implanted during a procedure performed on an unknown date.On (b)(6) 2022, post stent placement, it was noted that the ultraflex esophageal stent had a partial, distal migration.There were no patient complications reported due to this event.Note: no further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Blocks a2 (age at time of event), a3, a4, b1, b2 (outcomes attrib to adv event), b5, d6a, d7b, e1 (initial reporter facility name, address 1, city, country, zip/post code, phone number), e3 (occupation), g2 (report source, report source other), h1, h6 (impact codes), h8 and h10 have been updated with additional information received august 23, 2022 and august 26, 2022.Block h6: medical device problem code a010402 captures the reportable event of ultraflex esophageal stent migration.Impact code f23 is being used to capture the additional intervention of stent repositioning and removal of the migrated ultraflex esophageal stent.Block h10: the complainant indicated that the ultraflex esophageal stent was disposed and will not be returned for evaluation; therefore a device analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on july 25, 2022 that an ultraflex esophageal ng distal release covered stent was implanted during a procedure performed on an unknown date.On july 01, 2022, post stent placement, it was noted that the ultraflex esophageal stent had a partial, distal migration.There are no known patient complications reported due to this event.Additional information received on august 23, 2022 and august 26, 2022.Note: this report pertains to one of two devices used on the same patient.Refer to manufacturer report and 3005099803-2022-04526 for the associated device information.The ultraflex esophageal stent was implanted in the esophagus to treat a 10cm malignant stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on june 30, 2022.The patient's anatomy was tortuous and was not dilated prior to stent placement.On july 01, 2022, post stent placement, the ultraflex esophageal stent (the subject of this report) had a partial, distal migration and was repositioned with forceps.The ultraflex esophageal stent remained implanted and the procedure was completed.On july 11, 2022, egd procedure was performed and the ultraflex esophageal stent was removed from the patient with forceps.A second ultraflex esophageal stent (the subject of mfr.Report # 3005099803-2022-04526) was to be implanted; however, "the stent had only opened partially".The second ultraflex esophageal stent was removed from the patient and the procedure was completed with another ultraflex esophageal stent.
 
Additional Manufacturer Narrative
Block b5 has been updated with additional information received on august 30, 2022.Block h6: medical device problem code a010402 captures the reportable event of ultraflex esophageal stent migration.Impact code f23 is being used to capture the additional intervention of stent repositioning and removal of the migrated ultraflex esophageal stent.Block h10: the complainant indicated that the ultraflex esophageal stent was disposed and will not be returned for evaluation; therefore a device analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on july 25, 2022 that an ultraflex esophageal ng distal release covered stent was implanted during a procedure performed on an unknown date.On (b)(6) 2022, post stent placement, it was noted that the ultraflex esophageal stent had a partial, distal migration.There are no known patient complications reported due to this event.**additional information received on august 23, 2022 and august 26, 2022** note: this report pertains to one of two devices used on the same patient.Refer to manufacturer report # (b)(4) and (b)(4) for the associated device information.The ultraflex esophageal stent was implanted in the esophagus to treat a 10cm malignant stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6).The patient's anatomy was tortuous and was not dilated prior to stent placement.On (b)(6) 2022, post stent placement, the ultraflex esophageal stent (the subject of this report) had a partial, distal migration and was repositioned with forceps.The ultraflex esophageal stent remained implanted and the procedure was completed.On (b)(6) 2022, egd procedure was performed and the ultraflex esophageal stent was removed from the patient with forceps.A second ultraflex esophageal stent (the subject of mfr.Report # (b)(4)) was to be implanted; however, "the stent had only opened partially".The second ultraflex esophageal stent was removed from the patient and the procedure was completed with another ultraflex esophageal stent.**additional information received on august 30, 2022** the previously implanted ultraflex esophageal stent (the subject of this report) had slipped up from the target anatomy.A second ultraflex esophageal stent (the subject of mfr.Report # (b)(4)) was deployed and positioned below the previously implanted ultraflex esophageal stent; however, the second ultraflex esophageal stent (the subject of mfr.Report # (b)(4)) did not fully expand (partially opened).Both ultraflex esophgaeal stents were removed from the patient using grasping forceps.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15203117
Report Number3005099803-2022-04525
Device Sequence Number2162096
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryGM
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0026727492
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer08/02/2022
08/30/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date08/29/2022
10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight78 KG